Hi all...I have a couple questions for those of you who have had a thyroidectomy. Today is 4 weeks post surgery for me and I have noticed that my hair is falling out more and seems dry. I saw my ENDO and TSH is fine. Is this normal? Questions #2...again, I had my surgery 4 weeks ago and the surgeon said he used stitches that dissolve...well they haven't yet...is this normal too? On the up side, I am feeling soooooooooooo...much better now. I never relized how much that nodule affected my swallowing and neck. What a difference!!
What is you TSH? Something that is within normal range, may be Hypo for you. Hairloss is a good indicator of something not right. What does the Dr. say? Could it just be an effect of surgery? I had internal dissolvable stitches, and they glued my incision from the outside, so I can't help you with that question. Good luck!
Hair loss has been my most bothersome symptom. My levels are all normal according to my doctor yet my I lose huge quantities of hair every time I comb it. Falling out in whole strands now instead just a handful of loose hairs. I have been on 75mcg of Levoxyl daily for nearly 4 months and have seen no progress in the reduction of this symptom. I am also still very very cold. Living in the south, it is hard to imagine how I could be cold in August but I am. Connie
I am not sure what my TSH was be he said it was normal...I am on the yellow synthroid...(I think it is .1)..I have been doing fine other than the hair thing. I am amzed at how good I feel compared to before the surgery. I am not nearly as grumpy and I have more energy. My ENDO says that this has nothing to do with my thyroidectomy because all my levels were normal prior to surgery. I totally disagree...He is trying to tell me that I was irritable, not sleeping, stressed because of anxiety...Whatever...LOL..I know myself better than he does and I am a lot better. Obviously, my thyroid was not functioning appropriately even if the TSH was normal....
Thanks for your replies. How are you Aimee? Good I hope!
Lilly -When a person first starts Levoyxl it is not uncommon to experience hairloss. But that is suppose to subside within 3 months normally. You should ask for a different med. If you need T4 only, maybe you would be better off on Unithroid.
Brooks-Never heard of Synthroid causing hair loss though. I would suspect that you are still hypo. Personally I would suggest Armour for the majority of hypo's. You might go to your doc or another one if yours is stubborn and discuss switching from Synthroid to something else. Ditto to Lilly.
[This message has been edited by AngelaA (edited 08-21-2003).]
Oh, I am so hoping I am not going HYPO...I ahave actually felt pretty good after the surgery and I don't want to revert back to that living H_ _ _ state I was in prior to the surgery. I was sleeping really well until about 3 nights ago too and now all of a sudden I am having issues again...I go back for more bloodwork in 2 weeks so I will keep you posted.
On a lighter note, ...the stitches finally came out on their own...I am glad because they were getting a bit irritating.